Home Forums Melanoma Diagnosis: Stage IV Zelboraf side effect

  • This topic is empty.
Viewing 7 posts - 1 through 7 (of 7 total)
  • Author
    Posts
  • #21633
    tamie
    Participant

    :? Hi,

    I have posted several times before and you really helped me so I am trying once more.

    My husband is on Zelboraf for 3 months. The first month was terrible , lost of energy, high blood pressure, very high fever and then medication reduced to 3 pills twice a day. Some of you helped me go through the next 2 weeks of very high fever and told me it would go down In 2 weeks and it had. So, we than had about 2-3 better weeks when my husband started developing very severe swell in his feet, the skin rash is awful and the feet are wet all the time probably from the protein which goes out and it is shown in his blood tests. It looks like kidney problem, but the oncologist thinks it is side effect. 2 weeks ago our oncologist took him off medication for a week and now he is back for 2 pills twice a day.

    He is not sleeping at night, he is pain all the time, can not stand, can hardly walk the feet are wet all the time and we can smell the protein. Are you familiar with it? Does this suppose to change? He can not join the combo trial because he is on Zelboraf for 3 months so we do not see a better chance right now. We will manage if we know it should be changed, but we feel as if the sickness is being treated and probably ok, but we have no one to consult with regarding how to improve his quality of life . Do oyu have any suggestion?

    Tammie

    #62780
    Catherine Poole
    Keymaster

    I would suggest you go http://www.zelboraf.com and contact the oncology nurse at that site. Your husband may need a drug holiday too. I would discuss options with your doctor too. Hope things get better for you both.

    #62781
    tamie
    Participant

    Thank you Catherine for your reply.

    Can you tell me where at the site I find the Oncologist nurse?

    Tammie

    #62782
    Catherine Poole
    Keymaster

    Go to this part of the site: http://www.zelboraf.com/patient/support/partners

    There is a 24 hour hotline with oncology nurses responding to questions.

    #62783
    tamie
    Participant

    Hi everyone,

    Today we had a check up meeting with the oncologist after 4 months of taking Zelboraf. The last 4 months had been very difficult for us and many of you helped me cope when my husband developed high blood pressure, high fever, swell on feet and very severe rashes. Cathrine also wrote to me and gave me lots of important information.

    However, today we found out that my husband ct scan are very good. He dose not have met in any of the important places – brain, heart or liver, no new mets and significant decrease in the size of all the mets, and even disappearance of the one that risked him the most.

    I thought I was going to get heart attack yesterday while need to pick up the result, and I haven’t slept for 4 nights.

    But today for the first time, our oncologist sound very optimistic. He thinks it works wonderful and the blood tests are also good, and the fact that Michael is on reduced dose of 2×2 and still respond is a good sign.

    So, maybe now, with the ability to put the fear of the future a little behind we can start focusing on the side effects (that are also better during the last week –still has swell feet, very sever rashes and the feet become wet from limphomatic liquid. But our doctor thinks it will disappear soon ,and it is better to stay with what helps than trying the combo 9as a compassion medication since he can not be in the trail), than risking the combo which might effect his eyes or something.

    So – we are looking forward toward the future – than you all

    Tammie

    #62784
    abdorma
    Participant

    Hi Tamie

    That is great news!!!! Hopefully the side effects will diminish too. That was my husband’s experience — that as his tumor load decreased, so did the side effects.

    Also, was there any conversation with the oncologist about going off Zelboraf and onto something else now that his tumor load is diminishing??? Some folks start taking IPI before Zelboraf quits working and after their tumor load is low. Or moving into a PD1 trial if your husband qualifies. I cannot remember if he had brain mets or not and you didn’t mention what is the remaining volume of tumors. My husband did not do that and I wish that he had when he got down to one measly little lymph node lighting up his PET scan. That gives the IPI or other immune therapy a chance to kick in while the tumor load is low and if it doesn’t work, your husband can still go back on Zelboraf.. Just a thought and not trying to complicate your life at a time that has to be joyous! So enjoy!

    Ann

    #62785
    tamie
    Participant

    Dear Ann,

    Lucky enpugh my husband did not have any brain mets. He did have lots of mets – all over, in his trunk, leg, chest, many of them. The most serious was on in the checum . Our oncologist hesitated. Michael is not qualified for the Mek+ def sinc ehe already received Zelboraf. He did think of asking for compassion therapy but was afraid for the damage in might cause his eyes. The oncologist thinks he is in a very good physical status so, once he gets used to the Z – we might earn longer time.

    There has been lots of improvement. Actually the only thing left is the feet – but we started walking around the block every night, he sits a lot with his legs up, and the swell is much better. So we will wait few weeks more before making decision. Prof .Shicter feels that once something helps we need to continue with it and left the other option for the future.

    I have n oidea if the improvement in side effect ids a matter of time, the focid he takes to gets liquid of, the diet with lots of protein etc – but as long as we have hope – we will manage!

    Tammie

Viewing 7 posts - 1 through 7 (of 7 total)
  • The forum ‘Melanoma Diagnosis: Stage IV’ is closed to new topics and replies.